MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM VERSE SPINE SYSTEM CORRECTION KEY; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

DEPUY SPINE INC EXPEDIUM VERSE SPINE SYSTEM CORRECTION KEY; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 199721000S
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the expedium verse system was used and during insertion, a screw 7mm l50 could not be inserted, as this loosened when the set screw was screwed in.In addition, a total of five set screws could not be screwed in, as they were partially broken during the screw-in test.There was a fifteen (15) minute surgical delay.There were no fragments generated.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.E1 initial reporter line 1: (b)(6).H3, h6: a dhr evaluation was performed for the finished device product code: 199721000s lot number: 318125.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 26 jul 2021 manufacturing site: jabil le locle.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the 5.5 exp verse di set scr was received disassembled and the internal and external threads were stripped.In addition, the external threads were broken and fragments were not received.The observed condition of the device was consistent with a component failure, potentially caused by an exposure to unintended forces.However, we can not assure this as the only potential cause of the event along with the evidence provided.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was performed between the poly lock and the rod lock, however due to damaged observed on the internal threads a correct assemble was not possible.The overall complaint was confirmed as the observed condition of the 5.5 exp verse di set scr would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
EXPEDIUM VERSE SPINE SYSTEM CORRECTION KEY
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key22328293
Report Number1526439-2025-00798
Device Sequence Number8289523
Product Code NKB
UDI-Device Identifier10705034466125
UDI-Public(01)10705034466125
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number199721000S
Device Lot Number318125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2025
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown